MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15150-0615-1S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event related to regulatory report#: 2029214-2022-00814.A distal portion of the phenom 27 catheter was returned inside of a sealed bio-hazard bag and a shipping box.The proximal segment of the catheter was not returned.Visual inspection/damage location details: total length of the distal portion of the catheter was measured ~19.5cm.The catheter appeared to have been cut.No damage was found with the distal portion of the catheter.Testing/analysis: n/a.Conclusion: the distal portion of the catheter appeared to have been cut.No damage was found with the distal portion of the catheter.In addition, there was no complaint against the catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right carotid artery.The max diameter was 4mm, and the neck diameter was 3.6mm.The patient's vessel tortuosity was moderate.The landing zone was 4.1mm distal and 5.11mm proximal. dual antiplatelet treatment was not administered.It was reported that the pipeline never opened on the distal part and the middle part.Part of it opened, and it looked like an hourglass.The doctor performed a variety of maneuvers without success.At the moment of removing the pipeline it freed itself from the catheter.The pipeline had not been positioned in a bend, and more than 50% had been deployed when it failed to open.The pipeline had been resheathed more than 2 times.No additional steps were taken to open the device.The pipeline was removed and replaced, and the patient did not experience any injury, symptoms, extended hospitalization, or additional medical/surgical intervention.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a phenom 27 microcatheter.Additional information received reported that the push cable was not rotated at any time, it seemed twisted in the middle part of the device, but it was not so because at one point in the procedure that part opened, but the doctor had to adjust it so that it opened in the distal segment, when it was recover it again, it never reopened in the distal or middle part.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15214557
Report Number2029214-2022-01352
Device Sequence Number5566460
Product Code KRA
UDI-Device Identifier00847536041868
UDI-Public00847536041868
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot NumberSE21-029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Initial Report FDA Received Date08/11/2022
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale